Alert archive / Wisconsin / Frost Advisories in 2020

Frost Advisory 4, NWS La Crosse, WI

May 30, 20206 counties in Wisconsin

NWS La Crosse, WI issued this frost advisory at May 30, 2020, 1:38 PM CDT for 6 counties in Wisconsin. It took effect at May 31, 2020, 12:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 30, 2020, 1:38 PM CDT (18:38 UTC)
In effect from
May 31, 2020, 12:00 AM CDT
Expired
May 31, 2020, 7:11 AM CDT
In force
7 hr
Issued by
NWS La Crosse, WI

Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2020-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2020-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

410 
WWUS73 KARX 301838
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
138 PM CDT Sat May 30 2020

WIZ017-029-034-042>044-310245-
/O.NEW.KARX.FR.Y.0004.200531T0500Z-200531T1300Z/
Taylor-Clark-Jackson-Monroe-Juneau-Adams-
Including the cities of Medford, Neillsville, Black River Falls, 
Sparta, Tomah, Mauston, and Friendship
138 PM CDT Sat May 30 2020

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
SUNDAY...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation.

* WHERE...Taylor, Clark, Jackson, Monroe, Juneau and Adams 
  Counties.

* WHEN...From midnight tonight to 8 AM CDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NMB
2 follow-up statements
651 
WWUS73 KARX 310118
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
818 PM CDT Sat May 30 2020

WIZ017-029-034-042>044-310930-
/O.CON.KARX.FR.Y.0004.200531T0500Z-200531T1300Z/
Taylor-Clark-Jackson-Monroe-Juneau-Adams-
Including the cities of Medford, Neillsville, Black River Falls, 
Sparta, Tomah, Mauston, and Friendship
818 PM CDT Sat May 30 2020

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TO 8 AM CDT 
SUNDAY...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation.

* WHERE...Monroe, Juneau, Adams, Jackson, Clark and Taylor 
  Counties.

* WHEN...From midnight to 8 AM CDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
383 
WWUS73 KARX 311211
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
711 AM CDT Sun May 31 2020

WIZ017-029-034-042>044-311315-
/O.CAN.KARX.FR.Y.0004.000000T0000Z-200531T1300Z/
Taylor-Clark-Jackson-Monroe-Juneau-Adams-
Including the cities of Medford, Neillsville, Black River Falls, 
Sparta, Tomah, Mauston, and Friendship
711 AM CDT Sun May 31 2020

...FROST ADVISORY IS CANCELLED...

Temperatures have warmed into the 40s, therefore the Frost
Advisory has been cancelled.

$$

NMB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at May 30, 12:19 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 30, 12:19 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1219 PM CDT Sat May 30 2020

.SHORT TERM...(Today through Tonight)
Issued at 219 AM CDT Sat May 30 2020

Another cooler than normal day on tap as Canadian high pressure
settles into the area. Under mostly sunny skies, plan on highs
mainly in the 60s.

High pressure settles over the area tonight with clear skies. This
will set up chilly conditions with lows expected to drop into the
30s/40s. Coldest temperatures will be in the sand/cranberry bog areas
of central WI where patchy frost looks likely as lows dip into the
32 to 35 degree range. Will pass onto the dayshift today to assess
further whether a frost headline is needed or not for that area.

.LONG TERM...(Sunday through Friday)
Issued at 219 AM CDT Sat May 30 2020

The high begins to slide east into the Great Lakes region Sunday,
setting up warm air advection over our area. Temperatures look to
warm into the upper 60s to mid 70s which will still be some 3-5
degrees below normal. Should also see some increase in high clouds
going into the afternoon ahead of a warm front moving northeastward
out of the Plains.

The warm front will continue lifting northward into the area Sunday
night into Monday along with increasing 850mb moisture transport for
some scattered showers. Cannot rule out a few thunderstorm going
into Monday afternoon. Otherwise, look for highs Monday in the 70s
to lower 80s.

Models showing amplification of ridge over the Central CONUS/Upper
Mississippi River Valley region Monday through Friday. Tuesday is
setting up to be the hottest day as NAEFS showing 850mb temperatures
increasing into the 98-99th percentile. Right now,looks like highs
should top off in the mid 80s to the lower 90s.

Wednesday through Friday will see several trough rotate over the
ridge for on/off shower and thunderstorm chances. Otherwise,
remaining warmer than normal with highs in upper 70s to middle 80s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1219 PM CDT Sat May 30 2020

VFR conditions are expected to continue through the TAF duration as
high pressure remains in control. North-northwest winds this
afternoon will turn light and variable tonight and then eventually
more south-southwest on Sunday morning. There could be some
patchy river valley fog that develops near or around KLSE early
Sunday morning, but confidence in that reaching the airfield is
low. Therefore, did not include it in the TAF.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...DAS
LONG TERM...DAS
AVIATION...NMB
Hazardous weather outlook, May 30, 3:55 AM CDT, 9 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
355 AM CDT Sat May 30 2020

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053>055-061-311200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Buffalo-Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant-
355 AM CDT Sat May 30 2020

This Hazardous Weather Outlook is for portions of north central
Iowa...northeast Iowa...southeast Minnesota...southwest Wisconsin
and west central Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

Rises on some area rivers will continue into early next week.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms will be possible at times Monday afternoon into late
week. No organized severe weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

WIZ017-029-034-042>044-311200-
Taylor-Clark-Jackson-Monroe-Juneau-Adams-
355 AM CDT Sat May 30 2020

This Hazardous Weather Outlook is for portions of central
Wisconsin...north central Wisconsin and west central Wisconsin.

.DAY ONE...Today and Tonight

Areas of frost will be possible late tonight as temperatures drop
into the 30s.

Rises on some area rivers will continue into early next week.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms will be possible at times Monday afternoon into late
week. No organized severe weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Kurz

Nearby

Frost Advisories in Wisconsin, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.